waiting for answer plzzzzz
These results come from the medication he is taking. (What is he taking?) I am not sure, but i think most of these indicate he is becoming anemic. That means he will tire easily and get weaker (and it may cause more side effects). A lot of doctors like to check the Hemaglobin result and when that gets below 10; the doctors will sometimes prescribe Procrit to help his body fight the anemia. Hopefully he has a good doctor who is watching over his blood results.
I would say that so far, these blood results are not something to worry about. But next time you see the doctor...have questions ready for him.
He is on Ribavirin 800 Mg daily.. and interferon once in week. And some other medicines .. for insomania. and for pain in stomach.
thanks for replying.. what measures need to be taken.. for avoiding anemia
Wbc and Rbc increase one ,one point after 20 days.
plus he have dry cough.. and doctor advice him to have lot of fruits and juices.. he also eat meat with soup without oil and salt..
after 20 days .. his wbc rbc and hb increase one ..one point.. but platelets decrease... from 149 to 115
Your grandfathers lab values seem pretty good for the most part. They are expected to drop while on treatment...it's very normal. I'm a genotype 3 as well on week 22 of treatment. My WBC got at low as 1.9 my RBC,s in the 3s...ect...you will find others on this site with even lower lab values. You mentioned the MCV but it's only 2 points outta range. His platelets do seem kinda low but I'll let someone else comment on that as I'm not really educated on them.
The meds were on cause this but don't be alarmed because like I said, they aren't really that low yet and could get much lower and still be ok.
acting brand new. thank u .
what is MCV and why it is elevated.. ? is it due to decrease in WBC ,Rbc ??
Mean corpuscular volume (MCV) is a measurement of the average size of your RBCs. The MCV is elevated when your RBCs are larger than normal (macrocytic), for example in anemia.
So since he's Anemic, it is normal for his MCV to be elevated. It is only 2 points out of range though so I wouldn't be worried.
He cannot avoid getting anemia. But once he has it and if the doctor will order Procrit and your father's insurance company will pay for it; then he can combat the anemia with the Procrit. Remember that ultimately he has to make his own informed decisions. So read up on Hep C and the treatments on the internet. Hopefully his doctor has experience in treating this disease. That said, here is another website that you can find some answers and get some support. http://forums.************.com/n/main.asp?webtag=hepatitiscen&nav=start&prettyurl=%2Fhepatitiscen&gid=1890540818
Good luck with this. You sound like a good daughter!
"what is reason for elevated MCV , drop RBC and WBC and platelets..
please kindly tell me.. "
You have been given some excellent information by the above posters. I will just add that the Interferon and Ribavirin cause the various changes you see in the blood test results. Literally everyone gets anemic (low RBC), and everyone sees a drop in white blood count and platelets. Your grandfather's platelets have dropped but they are still okay (not in any danger zone).
Low RBC caused by RBC destruction (e.g., hemolytic anemia, etc.)
Low WBC caused by Bone marrow suppression from the drugs
High MCV caused by the anemia (which is caused by the drugs)
Low Platelets caused by cirrhosis, drugs, chemotherapy, or radiation
Here is the link to the main page for labs on line. You can search in the list of tests and find any test you want to fine. Then click on it and go to the Test section and it will explain everything:
In addition, his dry cough is from the Ribavarin. It is a common side effect of Ribavirin.
Procrit may not be available in your country but it is worth asking about just in case.
Congratulations on your grandfather being Undetectable at 4 weeks. That is an excellent sign.
Best of luck.
Sorry, I meant your father, not your grandfather.
Also I apologize if you are a son. I don't know why I assumed you were a daughter. Either way, you are a good example to be caring for your father. Good luck.
Your father's labs look good considering he's on week 14 of trt. I agree with the good advice above that there should be no worries at this point since the meds will cause these decreased values.
Regarding the cough, I had the same annoying dry cough throughout trt (48 wks). Drinking water helps, but it stopped very shortly after the end of trt.
its ok... thanks alot ... May God make healthier to every one.. health is a great gift.
Now my father facing burning sensation in stomach after taking ribavirin. extreme fatigue and hb drop from 13.3 to 12.7. platelets increase from 115 to 113.
leg pain and back pain and burning sensation.... for burning sensation doc persecribe rabecid tablets.
he is on week 18 now.... only 6 week r remaning,,,
Your fathers hemoglobin and platelets are still ok. This is normal and they may yet drop more. My hemoglobin is 10.5 right now. Im a geno 3 on week 26 of treatment.
Im sure your father is doing it but if not, make sure he eats when he takes his Ribavirin. Ive taken my Riba without food a few times and had the burning sensation you describe.
I am on the same meds + victrelic for genotype 1 the blood work is almost the same as mine and my Dr states its normal while on the meds but they have to watch the blood work so he dose mot become anemic with almost the same scores on my blood work they state I'm doing fine
I'm just chiming in to agree with the others. Ribavirin can be (and usually is) quite hard on the gastrointestinal tract. It definitely helps to take it with food, and it is critical to be drinking at least a gallon of water per day. I have a long history of needing to take Prilosec to keep my stomach acid levels down, and during tx I had to up that dose from one to two per day. I still had diarrhea through most of my tx. Just know that all of these sx are normal and expected with these drugs and your father should use food, water and whatever other remedial measures are offered so he can stick to the prescribed treatment plan. The end results are worth it!
thank alot.... after drinking water burning sensation decreased..
for back nd legs pain .... doc persecreibed dicloran tablet...